Hail, Cass
- When
- June 7, 11:40 PM CST to 11:42 PM CST
- Where
- Cass County, Peculiar
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 38.720, -94.470
Two inch hail was reported in Peculiar via social media.
During the late evening hours and early overnight hours of June 7/8, storms brough hail and damaging winds to portions of the KC metro.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
During the late evening hours and early overnight hours of June 7/8, storms brough hail and damaging winds to portions of the KC metro.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 7, 5:39 PM CST, 6 hours 1 minute earlier. Its key messages:
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 639 PM CDT Fri Jun 7 2024 .KEY MESSAGES... - A complex of thunderstorms is expected to move through the region from northwest to southeast late tonight into early Saturday morning. Damaging wind gusts up to 70 mph and locally heavy rainfall will be the primary hazards. - Additional rounds of storms are possible tomorrow afternoon and tomorrow night into early Sunday morning. Marginally severe storms and locally moderate to heavy rainfall will be possible. && .DISCUSSION... Issued at 223 PM CDT Fri Jun 7 2024 The current synoptic weather pattern across the CONUS is defined by a mid level low over southern Ontario with associated troughing over the eastern Great Lakes into portions of northern Appalachia with a mid level high over Texas. Mid level flow over western Missouri and eastern Kansas remains out of the WNW between these two features. At the surface, high pressure remains in place overhead, with generally fair skies, temperatures in the mid to upper 80s, and a southerly breeze. A mid level speed max/subtle shortwave trough over western Nebraska will continue to the east southeast today and tonight, with a deepening surface low developing over north central Nebraska. Severe storms have already begun to initiate over north central Nebraska as of 230 pm. Meanwhile, further to the south out over central Kansas, a cluster of showers and thunderstorms has also developed within an area characterized by low to mid 60 dewpoints. This should continue to move to the east through the afternoon hours, but should weaken as it approaches our CWA as it enters into a drier low level environment. However, storms over north central Nebraska should move southeast through the afternoon hours, growing upscale into a mesoscale convective system and moving northwest to southeast through the region late this evening into the early overnight hours. The primary hazard with these storms would be the potential for damaging wind gusts up to 60 to 70 mph and locally heavy rainfall on the order of 1 to 2 inches. Another subtle shortwave/disturbance moves across the Plains tomorrow afternoon/evening. Scattered storms may develop by mid to late afternoon toward central Missouri, quickly moving eastward out of our region. Severe convection is likely to develop across eastern Colorado and western Kansas by tomorrow afternoon, moving eastward through the evening hours and growing upscale into another MCS, moving through our region late tomorrow night into early Sunday morning. Marginal severe weather may be possible (60 mph winds and up to quarter sized hail), but the bigger concern will be the threat for an additional round of locally moderate to heavy rainfall on top of what falls tonight, which could create some flooding concerns. Convective allowing models disagree a bit with the exact placement of the MCS tomorrow night, with the NAM Nest taking the heavier rain south of the KC metro, but the 18z HRRR dropping another 1-2 inches over the KC metro. Other than slight chance PoPs on Tuesday afternoon, the region should remain generally dry for Sunday afternoon through Thursday. Temperatures should be cooler, closer to seasonal normals, for Sunday through Tuesday with warmer temperatures returning for Wednesday and Thursday. && .AVIATION /00Z TAFS THROUGH 00Z SUNDAY/... Issued at 638 PM CDT Fri Jun 7 2024 VFR conditions are expected to last for the next few hours. As showers and thunderstorms from the east begin to move over the area, expect conditions to worsen. Showers are anticipated to last until around 10Z. Winds will shift from the south to the north by Saturday morning and remain around 10 knots or less. VFR conditions are expected to return by tomorrow afternoon. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...Williams AVIATION...Collier
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 502 AM CDT Fri Jun 7 2024 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 502 AM CDT Fri Jun 7 2024 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Isolated thunderstorms are possible this afternoon with a more robust complex of thunderstorms anticipated overnight Friday into Saturday. Some storms may be strong to severe with the primary hazards being damaging winds, hail, and heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Further rounds of thunderstorms are expected Saturday afternoon/evening into Sunday. Once again, some strong to severe storms are possible with damaging winds, hail, and heavy rainfall. These storms are expected to be primarily south of I-70. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1210 AM CDT Sat Jun 8 2024
KSZ105-MOZ037-043-080545-
Johnson KS-Cass MO-Jackson MO-
1210 AM CDT Sat Jun 8 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN JOHNSON...
NORTHWESTERN CASS AND SOUTHWESTERN JACKSON COUNTIES THROUGH 1245 AM
CDT...
At 1209 AM CDT, Doppler radar was tracking a strong thunderstorm near
Spring Hill, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Overland Park, Olathe, Lee's Summit, Leawood, Grandview, Belton,
Raymore, Spring Hill, Peculiar, Stanley, and Stillwell.
This includes Interstate 35 in Kansas between mile markers 214 and
218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3889 9483 3890 9446 3873 9445 3874 9483
TIME...MOT...LOC 0509Z 266DEG 32KT 3879 9478
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BlairThe Pleasant Hill radar (KEAX), 20 km away, was scanning. The volume nearest the first event began at 05:40 UTC.
4 thunderstorm wind, 3 hail. Local standard time, as filed.
Two inch hail was reported in Peculiar via social media.
Ping pong ball sized hail was reported south of Peculiar.
Downed power wires were reported in Peculiar.
Downed power wires were reported in Raymore.
Ping pong ball sized hail was reported south of Peculiar.
Downed tree limbs and wires were reported near the Grandview Triangle.
Downed power wires and blown transformers off Tudor Road just east of Lee's Summit North High School.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2024Every state in 2024This day in weather historyWarnings in Missouri, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1189110, 1189111, 1189112, 1189113, 1189114, 1189119, 1189120.